Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Long time positive no meds
Apr 23, 2008

My question is this. I have been positive for several years and maintained a high CD4 and low viral load. I have been in the hight 800's but now I am starting to drop quickly. Is there a medication or medications that could help to stop this. My doctor thinks we should wait and see if it is just a normal chang e that has been affected by the enviromental changesbecause I moved from Utah to Arizona.

Response from Dr. Young

Thanks for your post.

Moving from Utah to Arizona won't change your CD4 counts in any appreciable way. First, look at your absolute and percentages- if you don't see much change in CD4 percentage, then not to worry.

If you see a simultaneous (and proportional) drop in both absolute (200/800=25%) and percentage, then this would suggest that your immune health is indeed declining.

There really aren't any great methods in preventing this decline, though prevention of active infections, such as herpes may blunt the decline. There are also data that suggest that selenium replacement may play a role in slowing decline.

Mostly, I'd keep a close eye on the changes. Talk to your new healthcare provider about the trends and when/what to start treatment.

Be well, BY



Previous
dear doc Wohl
Next
hiv whit cancer

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement